Advertisement

Indefinite LQ optimal control with equality constraint for discrete-time uncertain systems

  • Yuefen Chen
  • Yuanguo ZhuEmail author
Original Paper Area 4

Abstract

Based on uncertainty theory, this paper studies a kind of discrete-time uncertain linear quadratic (LQ) optimal control with equality constraint for the terminal state, allowing the state and control weighting matrices in the cost function to be indefinite. First, we transform the uncertain LQ optimal control problem into an equivalent deterministic optimal control problem. Then, a necessary condition for the existence of optimal linear state feedback control is presented by means of matrix minimum principle. Moreover, the well-posedness of the uncertain LQ problem is proved by applying the technique of completing squares. Finally, an example is provided to demonstrate the effectiveness of our theoretical results.

Keywords

Indefinite LQ optimal control Equality constraint Discrete-time uncertain systems Constrained difference equation 

Mathematics Subject Classification

49J21 49K21 93B52 93C55 

Notes

Acknowledgments

This work is supported by the National Natural Science Foundation of China (No. 61273009).

References

  1. 1.
    Hu, Y., Zhou, X.Y.: Constrained stochastic LQ control with random coefficients, and application to portfolio selection. SIAM J. Control Optim. 44(2), 444–466 (2005)MathSciNetCrossRefzbMATHGoogle Scholar
  2. 2.
    Bensoussan, A., Vickson, R., et al.: Stochastic production planning with production constraints. SIAM J. Control Optim. 22(6), 920–935 (2000)MathSciNetCrossRefzbMATHGoogle Scholar
  3. 3.
    Watanable, Y.: Study of a degenerate elliptic equation in an optimal consumption problem under partial information. Jpn. J. Ind. Appl. Math. 32(1), 157–185 (2015)MathSciNetCrossRefGoogle Scholar
  4. 4.
    Kalman, R.E.: Contributions to the theory of optimal control. Boletin de la Sociedad Matematica Mexicana 5(2), 102–119 (1960)MathSciNetzbMATHGoogle Scholar
  5. 5.
    Wonham, W.M.: On a matrix Riccati equation of stochastic control. SIAM J. Control Optim. 6(4), 681–697 (1968)MathSciNetCrossRefzbMATHGoogle Scholar
  6. 6.
    Chen, S.P., Li, X.J., Zhou, X.Y.: Stochastic linear quadratic regulators with indefinite control weight costs. SIAM J. Control Optim. 36(5), 1685–1702 (1998)MathSciNetCrossRefzbMATHGoogle Scholar
  7. 7.
    Rami, M.A., Zhou, X.Y.: Linear matrix inequalities, Riccati equations, and indefinite stochastic linear quadratic controls. IEEE Trans. Autom. Control 45(6), 1131–1143 (2000)MathSciNetCrossRefzbMATHGoogle Scholar
  8. 8.
    Zhou, X.Y., Li, D.: Continuous-time mean-variance portfolio selection: a stochastic LQ framework. Appl. Math. Optim. 42(1), 19–33 (2000)MathSciNetCrossRefzbMATHGoogle Scholar
  9. 9.
    Rami, M.A., Zhou, X.Y., Moore, J.B.: Well-posedness and attainability of indefinite stochastic linear quadratic control in infinite time horizon. Syst. Control Lett. 41(2), 123–133 (2000)MathSciNetCrossRefzbMATHGoogle Scholar
  10. 10.
    Rami, M.A., Chen, X., Zhou, X.Y.: Discrete-time indefinite LQ control with state and control dependent noises. J. Global Optim. 23(3), 245–265 (2002)MathSciNetCrossRefzbMATHGoogle Scholar
  11. 11.
    Costa, O.L.V., Oliveira, A.D.: Optimal mean-variance control for discrete-time linear systems with Markovian jumps and multiplicative noises. Automatica 48(2), 304–315 (2012)MathSciNetCrossRefzbMATHGoogle Scholar
  12. 12.
    Li, X., Zhou, X.Y.: Indefinite stochastic LQ controls with Markovian jumps in a finite time horizon. Commun. Inf. Syst. 2, 265–282 (2002)MathSciNetzbMATHGoogle Scholar
  13. 13.
    Huang, J., Li, X., Yong, J.M.: A linear quadratic optimal control problem for mean-field stochastic differential equations in infinite horizon. Math. Control Related Fields 5(1), 97–139 (2015)MathSciNetCrossRefzbMATHGoogle Scholar
  14. 14.
    Bertsimas, D., Brown, D.B.: Constrained stochastic LQC: a tractable approach. IEEE Trans. Autom. Control 52(10), 1826–1841 (2007)MathSciNetCrossRefGoogle Scholar
  15. 15.
    Ko, S., Bitmead, R.R.: Optimal control for linear systems with state equality constraints. Automatica 43(9), 1573–1582 (2007)MathSciNetCrossRefzbMATHGoogle Scholar
  16. 16.
    Liu, X., Li, Y., Zhang, W.: Stochastic linear quadratic optimal control with constraint for discrete-time systems. J. Appl. Math. 228(9), 264–270 (2014)Google Scholar
  17. 17.
    Zhang, W., Li, G.: Discrete-time indefinite stochastic linear quadratic optimal control with second moment constraints. Math. Probl. Eng. 11(1), 809–812 (2014)MathSciNetGoogle Scholar
  18. 18.
    Liu, B.: Uncertainty theory, 2nd edn. Springer, Berlin (2007)zbMATHGoogle Scholar
  19. 19.
    Liu, B.: Uncertainty theory: a branch of mathematics for modeling human uncertainty. Springer, Berlin (2010)CrossRefGoogle Scholar
  20. 20.
    Zhu, Y.: Uncertain optimal control with application to a portfolio selection model. Cybern. Syst. 41(7), 535–547 (2010)CrossRefzbMATHGoogle Scholar
  21. 21.
    Xu, X., Zhu, Y.: Uncertain bang-bang control for continuous time model. Cybern. Syst. 43, 515–527 (2012)CrossRefzbMATHGoogle Scholar
  22. 22.
    Deng, L., Zhu, Y.: Uncertain optimal control with jump. ICIC Express Lett. Part B Appl. 3(2), 419–424 (2012)Google Scholar
  23. 23.
    Sheng, L., Zhu, Y.: Optimistic value model of uncertain optimal control. Int. J. Uncertain. Fuzziness Knowl. Based Syst. 21(Suppl. 1), 75–87 (2013)MathSciNetCrossRefzbMATHGoogle Scholar
  24. 24.
    Yan, H., Zhu, Y.: Bang-bang control model for uncertain switched systems. Appl. Math. Model. 39(10-11), 2994–3002 (2015)MathSciNetCrossRefGoogle Scholar
  25. 25.
    Liu, B.: Some research problems in uncertainty theory. J. Uncertain Syst. 3(1), 3–10 (2009)Google Scholar
  26. 26.
    Penrose, R.: A generalized inverse of matrices. Math. Proc. Camb. Philos. Soc. 51(3), 406–413 (1955)MathSciNetCrossRefzbMATHGoogle Scholar
  27. 27.
    Athans, M.: The matrix minimum principle. Inf. Control 11, 592–606 (1968)MathSciNetCrossRefzbMATHGoogle Scholar
  28. 28.
    Zhu, Y.: Functions of uncertain variables and uncertain programming. J. Uncertain Syst. 6(4), 278–288 (2012)Google Scholar

Copyright information

© The JJIAM Publishing Committee and Springer Japan 2016

Authors and Affiliations

  1. 1.School of ScienceNanjing University of Science and TechnologyNanjingChina
  2. 2.College of Mathematics and Information ScienceXinyang Normal UniversityXinyangChina

Personalised recommendations